Ask the Professionals

Return to Questions

Side effects of insulin pump

  • micheleshirak ORIGINAL POSTER
    I am using insulin pump and I feel very tired all the time. Is it due to the dose of insulin. My sugar in the morning is in the 200's and i still feel very tired. Why am I feeling so weak?
  • Samuel Grossman, BS Pharm, Pharm.D, CDE PROFESSIONAL
    Feeling weak and tired can be caused by many reasons. When your blood sugar is constantly high, your body is trying to get rid of sugar and in this process the body gets rid of water. Losing water leads to dehydration, which may make you feel tired or weak. If your blood sugar is continuously high during the day, you should consult with your provider to optimize the dose of insulin in the pump (basal and bolus). Also, if you still feel tired after drinking more fluids during the day, please consult with your provider. Blood work may be needed to evaluate other reasons for the weak feeling that you experienced.